MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: upon first evaluation, the strain relief was offset.The strain relief was partially unwound by a penumbra investigator for further evaluation, and the neuron 6f 070 delivery catheter (neuron 070) was fractured approximately 1.0 cm from the hub.The neuron 070 was kinked approximately 16.0 and 70.0 cm from the hub, and ovalized approximately 2.0 cm from the distal tip.Conclusions: evaluation of the returned device revealed it was fractured under the strain relief.This type of damage typically occurs due to forceful handling of the neuron 070 during removal from the packaging or during insertion into a parent catheter or patient anatomy.Further evaluation revealed the neuron 070 was ovalized near the distal tip.This type of damage typically occurs due to forceful pinching or otherwise compressing the neuron 070 during insertion.Evaluation also revealed the neuron 070 was kinked.This damage was likely incidental and may have occurred during packaging for return.Neuron 070 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron 6f 070 delivery catheter (neuron 070).During the procedure, while connecting the perfusion devices, the physician noticed that saline solution was leaking from the hub of the neuron 070 to the proximal shaft connection.Therefore, the neuron 070 was removed and the procedure was completed using another manufacturer's catheter.There was no report of an adverse effect to the patient.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5816843
Report Number3005168196-2016-01049
Device Sequence Number11032072
Product Code DQY
UDI-Device Identifier00814548010045
UDI-Public00814548010045
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2018
Device Catalogue NumberPND6F0701058
Device Lot NumberF65734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2016
Initial Report FDA Received Date07/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1